Jump to content

Strange Rashes Occuring...


Recommended Posts

Hi all,

I have never put too much thought into skin reactions as being part of anything to do with my pots, but a couple days ago, accounting for the 10-15th time in a total of two years and occuring more frequently lately, i am getting these crazy red, raised, bumps (a rash) all over my arms, torso, and back. i have not changed any detergents, used any different hair/cosmetic products/soaps/etc.......I am only really allergic to morphine as far as i know......this doesnt look like hives either.

....in two years, i have ended up in the ER twice because of how severe the itching was. both times they told me "contact dermatitis" and prescribed a steroid cream........the cream helps some, but i wonder, can someone get contact dermatitis THIS much??

-cardiactec.

Link to comment
Share on other sites

Hi,

I have been having pretty bad allergic reactions lately too. I am going to see an allergist because the docs can't figure out what is going on.... I have a pic i can email u though because the doc i saw said it was definately an allergic reaction.

Jacquie

Link to comment
Share on other sites

Saw my PCP today for gastroparesis follow up and showed him the rash (of what was still there, since this started a couple days ago)..................he questioned mastocytosis?? anyone have this?

Link to comment
Share on other sites

There are many posts about mastocytosis and mast cell activation disorders.

There is some recent research showing that edsers have more frequent and severe allergic reactions than would be expected in the regular population. McDonnell and Francomano are two of the researchers on the NIH study of connective tissue disorders who have found this. Some of their research was discussed in ednf's recent (fall? winter? ) newsletter.

this is new research, as my local geneticist was unaware.

I certainly have weird allergic stuff.

Link to comment
Share on other sites

Angela,

I'm currently being treated for MCAD and my chronic nausea/vomiting is so much improved. My POTS also seems better- HR and BP more stable. I was also getting severe headaches and horrible fatigue- all dramatically improved. Definately, meet with an allergist or dermo to begin testing to rule out this disorder.

Julie

Link to comment
Share on other sites

Thanks for your replies....I have actually seen a dermatologist, but unfortunately it was when i was not having any flare-ups. the only time i have been seen during flare-ups is in the ED and they always say contact dermatitis. I never actually have seen a dermatologist with the specific question of mastocytosis or to have them check for it, because i always just thought it was some stupid skin reaction and nothing related to my pots and gastroparesis.......i am now reading otherwise in regard to this as my PCP has pointed out that systemic masto can be linked to dysmotility, hypotention, tachycardia, and syncope - along with other bizarre symptoms that can never be pieced together..........

my PCP that i saw yesterday took one look at the rash and immediately thought of mastocytosis......I am skipping the dermatology appointment, considering I have been to one for EDS skin biopsy testing and he referred me back to the hospital facility for such testing -- i never actually saw a dermo for mastocytosis because i never even knew of such a thing til now, and always thought these skin rashes werent anything related to all this other stuff -- so the few times I HAVE seen the dermatologist, it was never for these rashes - just for acne/EDS evaluation,etc ..........so now, my PCP says he is going to call the hospital and have me scheduled for skin biopsy for both EDS confirmation and also to be checked for mastocytosis....

i am also currently scheduled to see a GI surgeon for gastric pacing -- keep dropping weight and am nauseous still. BUT, my PCP says it is a good idea to try and find out the cause of the gastroparesis before proceeding with gastric pacing because HE SAYS gastric pacing tends to work better on people with "nerve" problems to the stomach (neuropathies and such) and if my gastroparesis is related to mastocytosis or smooth muscle/collagenous problems (EDS) than the pacer is less effective in such scenerios. .....this is why i have been trying to get to the bottom of the precise etiology of all this - because essentially, the best treatment cannot be recommended or established until we know what we're dealing with. last thing i want to do is get a GI pacer and not have it work because of the potential that the dysmotility isnt being caused from nerve impulse problems (neuropathy), but instead from mastocytosis or smooth muscle disorder (or collegen disorder - EDS)..................we already know i have EDS III, so...........my dysmotility could be from that essentially, so a GI pacer appointment probably isnt the way to go anyway, even IF i DO have masto.........but then again, need to find a better way to control the terrrible symptoms of gastroparesis.....and running out of options for that....

Thanks for all your replies. I appreciate it.

cardiactec.

Link to comment
Share on other sites

Angela,

Once I began my regimen for MCAD: ranitidine, zyrtec, singulair, and benadryl- I was able to stop taking my before meal prokinetic (eyrthromycin, in my case.) I still occasionally get nauseous, but nothing like before. Definately try an H-1 and H-2 blocker before looking into the gastric pacer. If your skin biopsy comes out OK, you don't have mastocytosis; but may have mast cell activation disorder (much more common) and it has the exact same symptoms, but usually a better prognosis than adult onset masto. Untreated, you're basically in a constant state of pre-anyphalaxsis. Thus, the nausea, low BP, high HR, etc. I hope you get relief soon.

Julie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...